Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 3, NWS Dodge City, KS

February 26, 1995Stafford County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Feb 26, 1995, 8:20 PM CST for Stafford County, Kansas. It was in force for 40 min.

The area

The counties it named.

The facts

Issued
Feb 26, 1995, 8:20 PM CST (02:20 UTC)
Expired
Feb 26, 1995, 9:00 PM CST
In force
40 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Stafford County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 270223 RRA
SVRDDC
KSC185-270300-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
820 PM CST SUN FEB 26 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING     EFFECTIVE UNTIL  900 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTH CENTRAL KANSAS
 
   ...EASTERN STAFFORD COUNTY
 
RADAR INDICATES THAT A THUNDERSTORM JUST EAST OF HUDSON HAS BECOME
SEVERE. THIS STORM IS MOVING SOUTHEAST AT 15 MPH AND IS EXPECTED TO MOVE
EAST OF STAFFORD COUNTY AROUND 9 PM. THIS DANGEROUS STORM HAS PRODUCED
QUARTER SIZED HAIL AND HEAVY RAIN DOWNPOURS.
 
 
 
THIS IS A DANGEROUS STORM.  IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.
 
BELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 3:46 PM CST, 4 hours 34 minutes earlier.

Area forecast discussion, Feb 26, 3:46 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
344 PM CST SUN FEB 26 1995

STILL SOME CONCERN WITH EVE RW/TRW FAR SE CWA AS COLD POOL PASSES
OVER THE AREA.  STILL HAVE NOT HAD WND SHFT THAT AREA WITH TD HOLDING
IN L50S.  WL NOT PLAY TOKEN POPS AND LV OUT.  NEXT PRBLM IS FORMATION
OF FOG...XCPT IN EHA AREA.  TD'S IN 40S (XCPT P28 AS MNTND).  FWC/FAN
HAVE MIN IN L/M40S.  WNT BELOW THIS BUT IF THIS IS THE CASE...FOG
SEEMS FAIRLY LIKELY.  2ND PD A TRANSITION DAY AWAITING FAIRLY STRONG
INVASION OF COLD AIR...DUE IN TMRW NIGHT/TUESDAY.  WENT ABOVE GUID IN
MOST SPOTS.

HUTTON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 6:39 PM CSTSevere Thunderstorm WarningDDCStafford51 min
Feb 26, 7:28 PM CSTSevere Thunderstorm WarningDDCStafford47 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.